Not all chemo drugs cause hair loss, however, so discuss your options with your oncologist. How chemotherapy affects your crowning glory can depend on the type and stage of cancer, drug protocol, administration and duration of treatment and other factors. “For example, low doses of oral cyclophosphamide (Cytoxan) are less likely to cause total alopecia,” explains Shikha Jain, MD, a medical oncologist at Northwestern Memorial Hospital in Chicago. (In addition, high or moderate doses of the intravenous form of this drug also causes hair loss.)
About Shikha Jain, MD FACP
I am a practicing, board-certified hematology/oncology physician in Chicago. I speak on topics ranging from the impact of social media on healthcare, how physicians can utilize social media, how to write Op-eds in the medical world, gender equity and barriers to career advancement, and topics in GI oncology and immunotherapy. My goal is to explain complicated topics in simple terms. I also enjoy writing and you can find some of my writing on this site. I am a mother to three amazing kids and married to a gastroenterologist. I look forward to connecting with you.